MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN TO URETHRAL SUPPORT SYSTEM - HALO; ALIGN® TO URETHRAL SUPPORT SYSTEM - HALO

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN TO URETHRAL SUPPORT SYSTEM - HALO; ALIGN® TO URETHRAL SUPPORT SYSTEM - HALO
Model Number BRD500HL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Bacterial Infection (1735); Bronchitis (1752); Cyst(s) (1800); Fatigue (1849); Micturition Urgency (1871); Headache (1880); Neuropathy (1983); Pain (1994); Paresis (1998); Scar Tissue (2060); Urinary Retention (2119); Urinary Tract Infection (2120); Chills (2191); Myalgia (2238); Ulcer (2274); Urinary Frequency / Polyuria (2275); Malaise (2359); Depression (2361); Sore Throat (2396); Fungal Infection (2419); Hematuria (2558); Dysuria (2684); Constipation (3274); Dyspareunia (4505)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The alleged event is most likely associated with possible procedural/surgical complications.The ifu currently addresses potential risks associated with surgically implantable materials which states the following: precautions: the usual precautions associated with urological procedures should be followed: accepted surgical practice and precautions must be followed for the management of contaminated or infected wound sites, when the align® to urethral support system is used.Postoperative bleeding may occur in some patients and must be controlled prior to patient release.The implant procedure requires diligent attention to anatomical structure and care to avoid puncture of large vessels, nerves, bladder, and any viscera, during introducer needle passage.Proper placement of the mesh sling implant at mid-urethra requires that it lies flat with minimal or no tension under the urethra.The align® to urethral support system is intended as a single-use, disposable device.Do not resterilize any portion of the align® to urethral support system.Patients should be advised that pregnancy following a mesh sling implant procedure may negatively affect the success of the previous implant procedure and incontinence may reoccur.The safety and effectiveness of the align® to urethral support system implant procedure has not been established for the treatment of stress urinary incontinence in males and children under the age of 18.Cystoscopy can be considered at the physician¿s discretion.Do not use the align® to urethral support system if the packaging is opened or damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Post-operatively the patient is recommended to refrain from heavy lifting and/or exercise (i.E.Cycling, jogging) for at least three to four weeks and intercourse for one month.Adverse events: complications associated with the proper implantation of the align® to urethral support system may include, but are not limited to: postoperative hematoma, which may occur following the implant procedure.Temporary urinary retention, bladder outlet obstruction, and voiding difficulties associated with over-correction/too much tension placed on the mesh sling implant.Perforations or lacerations of vessels, nerves, bladder or any viscera, which may occur during introducer needle passage.Transitory irritation at the operative wound site, which may elicit a foreign body response that leads to inflammation, infection, or erosion of the implant.(b)(4).Sample not received.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.Additional information has been requested, but not yet received.Product was used for therapeutic treatment.Per additional information received, the patient has experienced malaise, fatigue, ulceration of vulva (ulceration), unspecified abnormal findings in urine, bacteria in urine (bacterial infection), urinary tract infection (uti), candidiasis vulva/vagina (fungal infection), dysuria, herpes simplex virus, and required additional non-surgical interventions.Per additional information received, the patient has experienced pain, unspecified urinary problems, recurrence, and dyspareunia.Per additional information received on september 18, 2018, the patient has experienced pain, unspecified urinary problems, retention, constipation, bladder infections, vaginal scarring (scar tissue), painful intercourse, depression, aching, low energy, dyspareunia, chronic pain regional syndrome, vaginal/bladder infections, vaginal pain, urinary retention, depression, difficulty with intimacy and nonsurgical intervention.Per additional information received on october 16, 2018, the patient has experienced slowing of force of urine stream, recurrent urinary tract infections, pain at end of urine stream, urinary frequency, chronic pelvic pain, atrophic vaginitis, crps (complex regional pain syndrome) since surgery, pain in feet, calves, thighs, hips, abdomen, back, vaginal tenderness, severe suprapubic tenderness, palpable sub epithelial mesh on the right side of vagina, complication of implanted mesh, painful urination (dysuria), blood in urine (hematuria).Per the pfs the patient alleged she also experienced urinary retention, constipation, vaginal scarring, pain during intercourse (dyspareunia), severe neuromuscular fatigue, and depression due to loss of career.She required multiple non-surgical interventions.Per additional information received on 20jul2021, the patient has experienced numbness to bottom of foot and pain to calf, recurrent urinary tract infection, vaginal/labial ulceration, mononeuritis multiplex, tongue lesion, vaginal yeast infection, bechet¿s syndrome, vulvar ulcers and vasculitis, persistent pain in left foot, dry mouth, yeast vaginitis, chronic leg pain and dysesthesias, abdominal pain, chills, chronic pain of lower limb, upper arm pain, peripheral neuropathy, myalgias, paresthesia, joint pain, acute cystitis with hematuria, urinary frequency, urgency, dysuria, bronchitis, chronic pelvic pain, depression, fibromyalgia, chronic fatigue, painful urination, urinary retention, constipation, bladder infections, vaginal scarring, pain during intercourse, dyspareunia, complex regional pain syndrome, chronic history of refractory migraine headache, osteoarthritis, sore throat and required additional surgical and non-surgical interventions.

Brand Name
ALIGN TO URETHRAL SUPPORT SYSTEM - HALO
Common Device Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HALO
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key12272082
Report Number1018233-2021-80055
Device Sequence Number5403087
Product Code OTN
UDI-Device Identifier00801741016226
UDI-Public(01)00801741016226
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2011
Device Model NumberBRD500HL
Device Catalogue NumberBRD500HL
Device Lot NumberHUTH2007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age13 MO
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight59